Social Anxiety Support Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
750 Posts
Discussion Starter · #1 ·
In general, after you have stopped taking a medication and the physical withdrawals have finally subsided, if you then start taking that medication again, can you expect to "reset" the physical withdrawal phase of said medication? Or do you again have to build up a sufficiently supply of the medication in your system to produce a similar physical withdrawal?

I know the answer will vary based on time on the medication and the specific medication but, let's just say for arguments sake, that I was prescribed Percocet for a back/neck injury for about two months. I stopped taking it for a week and the physical withdrawals subsided. If I now take it again one or two times will I have to suffer through all of that crap again?
 

·
Registered
Joined
·
480 Posts
No no no.

You have tolerance/withdrawal all confused.

Now if you took percocet and went through withdrawal, then if you take percocet again it will merely hit you harder.

Withdrawal occurs when someone has been taking a certain chemical daily for a period of time. The body adjusts to the presence of said drug by down regulating certain transmitters. This causes tolerance. When drug is removed after a period of long daily use, withdrawal is experience.

Eventually the body resets itself to normal levels (in most cases). This causes said drug to work just like it did before again.
 

·
Registered
Joined
·
750 Posts
Discussion Starter · #4 ·
It was bad enough to make me feel like I had a really bad case of the flu for four days and take me completely out of commission for one of those. The script was for 10-20mg/day as needed and I tended to dose on the higher end of that. What I was afraid of is if I start taking this again every other day or even daily at half the dose if I'm going to become dependant on it immediately and have to go through the withdrawals all over again.

I'm also been taking benzos for 15 years now and, as I understand it, the withdrawals from those is possibly the worst anyone can experience. If my tolerance for the opiate withdrawals was so pitiful I'd rather shoot myself in the head before experiencing something 100 times worse.
 

·
Spectacular Member
Joined
·
21,089 Posts
Nah opioid withdrawals are hell too, but when you've experienced enough of them, they can be easily treated compared to benzo withdrawals.
 

·
Registered
Joined
·
480 Posts
I would agree with the rest having experienced both. Benzo withdrawal is way worse than opiate withdrawal.

Only speaking from experience here but at least when withdrawing from opiates I could still leave my house and somewhat function.
 
1 - 6 of 6 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top